MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 0000913274 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160/lot 0000913274, test base part number 195-430wjr/lot 0000913274.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 0000913274 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, it could possibly be related to self-test user performance or the specific patient sample.
 
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 ag self test performed on (b)(6) 2025 with a nasal sample.The consumer received a negative result on (b)(6) 2025, on the binaxnow covid-19 ag self test, and a positive result on a different test, lateral flow (unknown brand) on (b)(6) 2025.On (b)(6) 2025, the customer tested positive with the binaxnow covid-19 ag self-test.The customer experiences a sore throat and fever.Although requested, no additional consumer information was reported.
 
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23205851
Report Number1221359-2025-00410
Device Sequence Number9729894
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public010081187701140817260710100000913274
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/10/2026
Device Catalogue Number195-160
Device Lot Number0000913274
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown